Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Lake Charles, LA

June 21, 2011Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 21, 2011, 7:28 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 7:28 PM CDT (00:28 UTC)
Expired
Jun 21, 2011, 8:30 PM CDT
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Newton County, TX, Tyler County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4077 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4077 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS54 KLCH 220028
SVRLCH
TXC241-351-457-220130-
/O.NEW.KLCH.SV.W.0107.110622T0028Z-110622T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
728 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
 BROOKELAND...
  NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...EBENEZER...JASPER...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES TOLEDO BEND DAM...
  NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...ROCKLAND...COLMESNEIL...CHESTER...

* UNTIL 830 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 16 MILES
  NORTHEAST OF BROOKELAND TO 19 MILES NORTHWEST OF CHESTER...MOVING
  SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROWNDELL...HARRISBURG...MAYFLOWER AND FARRSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
      3116 9392 3117 9358 3119 9356 3118 9353
      3111 9354 3110 9356 3108 9355 3092 9378
      3085 9403 3081 9438 3082 9461 3101 9467
TIME...MOT...LOC 0028Z 328DEG 18KT 3132 9382 3114 9400
          3112 9446 3116 9472

$$

23
2 follow-up statements
301 
WWUS54 KLCH 220101
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 PM CDT TUE JUN 21 2011

TXC241-351-457-220130-
/O.CON.KLCH.SV.W.0107.000000T0000Z-110622T0130Z/
JASPER TX-NEWTON TX-TYLER TX-
801 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN TYLER...NORTHERN NEWTON AND NORTHERN JASPER COUNTIES...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MAYFLOWER TO
BROWNDELL TO ROCKLAND TO 8 MILES NORTH OF CHESTER..MOVING SOUTHEAST
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISBURG...TOLEDO BEND DAM...COLMESNEIL...FARRSVILLE...JASPER AND
WIERGATE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
      3116 9392 3117 9358 3119 9356 3118 9353
      3111 9354 3110 9356 3108 9355 3092 9378
      3085 9403 3081 9438 3082 9461 3101 9467
TIME...MOT...LOC 0101Z 328DEG 18KT 3118 9372 3107 9390
          3098 9436 3102 9462

$$

MM
769 
WWUS54 KLCH 220132
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 PM CDT TUE JUN 21 2011

TXC241-351-457-220141-
/O.EXP.KLCH.SV.W.0107.000000T0000Z-110622T0130Z/
JASPER TX-NEWTON TX-TYLER TX-
832 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TYLER...NORTHERN 
NEWTON AND NORTHERN JASPER COUNTIES HAS EXPIRED... 
THE STORMS HAVE WEAKENED AND ARE NO LONGER CONSIDERED A THREAT.

LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
      3116 9392 3117 9358 3119 9356 3118 9353
      3111 9354 3110 9356 3108 9355 3092 9378
      3085 9403 3081 9438 3082 9461 3101 9467
TIME...MOT...LOC 0101Z 328DEG 18KT 3126 9383 3114 9401
          3103 9445 3107 9471

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:02 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 21, 3:02 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CDT TUE JUN 21 2011

.DISCUSSION...
MUCH NEEDED RAINFALL IS ONGOING AT THIS TIME ACROSS SOUTH-CENTRAL
LOUISIANA. THESE STORMS WILL LIFT OFF TO THE NORTHEAST THROUGH THE
EVENING HOURS. SHOWER ACTIVITY TO DRAW TO A CLOSE THROUGH THE
EVENING HOURS ONLY TO REDEVELOP DURING THE OVERNIGHT HOURS.
LOOKING AT A 70 PERCENT CHANCE ON WEDNESDAY AS GULF MOISTURE WILL
REMAIN AND THE UPPER LEVEL TROF WILL SUPPORT STORM DEVELOPMENT.

PRECIP BEGINS TO SHUT DOWN ON THURSDAY INTO FRIDAY AS MOISTURE
GETS SHUNTED OFF TO THE SOUTH AND EAST AND WEAK RIDGING FROM THE
WEST BEGINS TO BUILD IN. THIS WILL KEEP TEMPS COOLER THAN WE HAVE
HAD OVER THE LAST SEVERAL WEEKS. THE WEEKEND IS SHAPING UP NICELY
AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  86  76  89  75 /  40  70  40  40  20
KBPT  76  86  76  89  75 /  40  70  40  40  20
KAEX  73  88  72  90  72 /  40  70  30  20  20
KLFT  74  86  75  90  74 /  40  70  40  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Jun 21, 5:35 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT TUE JUN 21 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-221000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
535 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

BANDS OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR THE OUTER
COASTAL WATERS 20 TO 60 NM OUT...MAINLY FOR SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WET PATTERN CONTINUES WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS
ON WEDNESDAY AND THURSDAY. CHANCES TAPER OFF FRIDAY INTO SATURDAY.
SUNDAY WILL SEE A RETURN OF THE HOT AND DRY CONDITIONS AS HIGH
PRESSURE REBUILDS FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Jun 21, 1:33 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
133 PM CDT TUE JUN 21 2011

LAZ028-029-031-032-211915-
RAPIDES LA-EVANGELINE LA-ALLEN LA-AVOYELLES LA-
133 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...ALLEN AND
AVOYELLES PARISHES UNTIL 215 PM CDT...

AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTH OF BEAVER...MOVING
NORTHEAST AT 25 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  GLENMORA AND TURKEY CREEK BY 145 PM...
  CHENEYVILLE BY 210 PM...
  LECOMPTE AND ECHO BY 215 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. PEA TO NICKEL SIZE HAIL WILL ALSO BE
POSSIBLE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 3130 9249 3102 9209 3073 9255 3085 9271

25
Special weather statement, Jun 21, 1:44 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT TUE JUN 21 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-220000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
144 PM CDT TUE JUN 21 2011

...TROPICAL FUNNEL CLOUDS POSSIBLE...

AT 140 PM...THE NATIONAL WEATHER SERVICE RECEIVED A REPORT OF A
FUNNEL CLOUD IN LAFAYETTE. ANOTHER REPORT OF A FUNNEL CLOUD WAS
RECEIVED EARLIER TODAY FROM DEQUINCY.

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN-COOLED BOUNDARIES...
KNOWN AS OUTFLOW BOUNDARIES...COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING
WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.

25
Local storm report, Jun 21, 3:56 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     PLAUCHEVILLE            30.96N 91.98W
06/21/2011                   AVOYELLES          LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TWO TREES DOWN.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:57 PM CDTSpecial Weather StatementLCHNewton63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.